Ask The Doctor > Questions & Answers > Need help deciphering lab report

Need help deciphering lab report

Patient: I’m a 32 year old fit, active male, non-smoker, vegan, 5’10”, 165lbs. Libido was almost nonexistent, low drive for anything (work, life, etc) depression, irritability, foggy mind, inability to put on muscle mass, etc. So I went and had blood work done. Have suffered from low T (WAS in the low 200’s), have been taking 50mg of Clomiphene Citrate for the last couple of years and my T level is now in the high 700’s, which is great. However, the other symptoms still persist. Libido is still nonexistent – being one of the main problems. Had been seeing an endocrinologist before I moved, and he was stumped as to why my libido was still low, given the rise in my numbers. I took it upon myself to go and get a full hormonal blood work done, got the results back, and they seem alarming. Want help deciphering the lab report and the best course of action to take.

 

 

Symptoms: Low libido, lack of drive for anything (work, fun, etc), depression, irritability, foggy mind, unable to put on muscle mass

 

 

Images:
Need help deciphering lab r...-1 Need help deciphering lab r...-1

Doctor: Hello,Thanks for contacting askthedoctor.com for an opinion.It is evident from your reports that as your testostero ne levels have increased but clomifene citrate after prolonged usage has caused increased FSH and LH levels along with estradiol levels which can suppress libido. Even though free oestrogen levels are normal but high fsh /lh state with high estradiol levels indicate male menopause and in your case it is attributed to clomifene usage for long. This effect is REVERSIBLE.You need to stop intake of clomifene citrate with immediate effect and considering your TSH also being high , you would have to be started on thyroxine tablets daily as well. The effect of the clomifene can be abated in about next 3 months-6 months, you may notice the difference.Also , along with keep yourself well hydrated and this shall prevent lethargy and promote better circulation and allow fish /lh levels to reduce faster and bring back libido.You may discuss the reports with your primary physician and take an informed decision.I hope i have answered your concerns in detail,wishing you great health and sex life in future,regards

 


Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment